Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 240, NWS Nashville, TN

August 22, 2002Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 22, 2002, 5:11 PM CDT for Stewart County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2002, 5:11 PM CDT (22:11 UTC)
Expired
Aug 22, 2002, 5:45 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1764 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS54 KOHX 222211
SVRBNA
TNC161-222245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT THU AUG 22 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE

* UNTIL 545 PM CDT

* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF DOVER...MOVING NORTH AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  IN CENTRAL STEWART COUNTY BY 530 PM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

$$

21

LAT...LON 3647 8795 3637 8775 3659 8768 3661 8797

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:25 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 22, 3:25 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU AUG 22 2000

KOHX DOPPLER SHOWED ISOLATED THUNDERSTORMS THIS AFTERNOON, MAINLY
ACROSS NORTHERN MIDDLE TENNESSEE. TEMPERATURES WERE MAINLY IN THE
LOWER 90S, EXCEPT IN THE MIDDLE 80S PLATEAU.

EXPECT A GENERAL INCREASE IN CHANCE FOR THUNDERSTORMS OVER THE NEXT
SEVERAL DAYS, AS ATMOSPHERIC MOISTURE INCREASES AND A SHORTWAVE/COLD
FRONT MOVES IN FROM THE NORTHWEST.

FRONT MOVES ON THROUGH SATURDAY, WHEN CHANCE OF THUNDERSTORMS SHOULD
BE GREATEST, ALTHOUGH SOME POST-FRONTAL CLEARING IS EXPECTED BY
LATE IN THE DAY. CONDITIONS TURN DRY AND PARTLY CLOUDY SATURDAY
NIGHT THROUGH MONDAY, WITH LOWER DEWPOINTS AND NOTICEABLY COOLER
TEMPERATURES AT NIGHT. AFTERNOON TEMPERATURES WILL REMAIN SEASONABLY
WARM, ALTHOUGH NOT QUITE AS WARM AS WHAT WEVE BEEN EXPERIENCING.

CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME BACK INTO THE FORECAST
BY THE MIDDLE OF NEXT WEEK, AS MIDDLE TN ONCE AGAIN COMES UNDER
SOUTHERLY FLOW.

BNA BE 072/091 073/088 068 19243
CSV BE 067/085 067/085 064 19243

.BNA...NONE.

19

In the hours before

Local storm report, Aug 22, 4:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
431 PM CDT THU AUG 22 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    5 S BIG SANDY             TN   WIND DAMAGE
08/22/02   BENTON                         NUMEROUS TREES BLOWN DOWN
                                          AND SOME DAMAGE TO OUT
                                          BUILDINGS... REPORTED BY
                                          STORM SPOTTER

0320 PM    8 NE NASHVILLE            TN   WIND DAMAGE
08/22/02   DAVIDSON                       TREES BLOWN DOWN IN
                                          MADISON...REPORTED BY STORM
                                          SPOTTER

0345 PM    10 NE NASHVILLE           TN   WIND DAMAGE
08/22/02   DAVIDSON                       NUMEROUS TREES BLOWN DOWN
                                          NEAR ANDERSON ROAD BETWEEN
                                          MYATT DRIVE AND GALLATIN
                                          ROAD IN MADISON...REPORTED
                                          BY NWS EMPLOYEE

HS
Local storm report, Aug 22, 4:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE,TN
431 PM CDT THU AUG 22 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    5 S BIG SANDY             TN   WIND DAMAGE
08/22/02   BENTON                         NUMEROUS TREES BLOWN DOWN
                                          AND SOME DAMAGE TO OUT
                                          BUILDINGS... REPORTED BY
                                          STORM SPOTTER

0345 PM    8 NE NASHVILLE            TN   WIND DAMAGE
08/22/02   DAVIDSON                       TREES BLOWN DOWN IN
                                          MADISON...REPORTED BY STORM
                                          SPOTTER

0345 PM    10 NE NASHVILLE           TN   WIND DAMAGE
08/22/02   DAVIDSON                       NUMEROUS TREES BLOWN DOWN
                                          NEAR ANDERSON ROAD BETWEEN
                                          MYATT DRIVE AND GALLATIN
                                          ROAD IN MADISON...REPORTED
                                          BY NWS EMPLOYEE

HS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:38 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner37 min
Aug 22, 3:45 PM CDTSevere Thunderstorm WarningOHXWilson30 min
Aug 22, 4:11 PM CDTSevere Thunderstorm WarningOHXBenton19 min
Aug 22, 4:24 PM CDTSevere Thunderstorm WarningOHXDeKalb36 min
Aug 22, 5:17 PM CDTSevere Thunderstorm WarningOHXRutherford13 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.